Aripiprazole-induced Tardive Dyskinesia in 13 yrs old girl successfully treated with Biperiden: a case report
Marco Lamberti 1, 2*, Gabriella Di Rosa 1, Francesca Cucinotta 1, Erica Pironti 1, Cecilia Galati 1, Antonella Gagliano 1
1Division of Child Neurology and Psychiatry, Department of Pediatrics, University of Messina, Messina, Italy., 2Department of Clinical and Experimental Medicine, University of Messina, Messina, Italy.
Received: April 21, 2016; Revised: May 25, 2016; Accepted: June 16, 2016; Published online: June 16, 2016.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
In the last years Second-generation antipsychotics are increasingly prescribed in the pediatric population for the treatment of several psychiatric disorders. Among the long term adverse effects, extrapyramidal symptoms (EPS) are less reported compared to first-generation antipsychotics. Tardive Dyskinesia (TD) is a iatrogenic rare syndrome characterized by persistent slow writhing and sudden involuntary movements mainly involving the oral-buccal-lingual area with masticatory movements. We report a young girl with mood disorders accompanied by mild intellectual disability and behavioral problems who had TD after treatment with Aripiprazole, which responded to Biperiden therapy.
Keywords: Tardive dyskinesia, Aripiprazole, Antipsychotics side effects, Movement disorders, Pediatric population


e-submission

Archives